Alert archive / Florida / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 18, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Apr 2, 2017, 8:43 PM EDT for Brevard County, Osceola County, Florida. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 2, 2017, 8:43 PM EDT (00:43 UTC)
- Expired
- Apr 2, 2017, 9:17 PM EDT
- In force
- 34 min
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Brevard County, FL, Osceola County, FL
The radar
The Melbourne radar (KMLB), 36 km from the middle of the area, began a volume at 00:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 00:00Z, 0.7 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1278 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted.
218
WUUS52 KMLB 030043
SVRMLB
FLC009-097-030130-
/O.NEW.KMLB.SV.W.0018.170403T0043Z-170403T0130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Melbourne FL
843 PM EDT SUN APR 2 2017
The National Weather Service in Melbourne has issued a
* Severe Thunderstorm Warning for...
Southwestern Brevard County in Florida...
East central Osceola County in east central Florida...
* Until 930 PM EDT
* At 843 PM EDT, a severe thunderstorm was located over Kenansville,
moving northeast at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Lake Marian, Holopaw, Kenansville, Forever Florida and Deer Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2779 8095 2784 8109 2814 8107 2808 8074
TIME...MOT...LOC 0043Z 209DEG 18KT 2789 8100
HAIL...1.00IN
WIND...60MPH
$$
Bragaw1 follow-up statement
303
WWUS52 KMLB 030117
SVSMLB
Severe Weather Statement
National Weather Service Melbourne FL
917 PM EDT SUN APR 2 2017
FLC009-097-030127-
/O.CAN.KMLB.SV.W.0018.000000T0000Z-170403T0130Z/
Brevard FL-Osceola FL-
917 PM EDT SUN APR 2 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN BREVARD AND EAST
CENTRAL OSCEOLA COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning has been cancelled. However gusty winds and
heavy rain are still possible with this thunderstorm.
LAT...LON 2779 8095 2784 8109 2814 8107 2808 8074
TIME...MOT...LOC 0113Z 209DEG 18KT 2804 8090
$$
BragawWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 2, 4:10 PM EDT, 4 hours 33 minutes earlier.
Area forecast discussion, Apr 2, 4:10 PM EDT, 4 hours 33 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
410 PM EDT Sun Apr 2 2017
.DISCUSSION...
Tonight...Atmosphere has clearly moistened compared to 24 hours
ago and isolated showers even north of Orlando are a testament to
that though they are struggling in the drier air. Deeper moisture
to the south is producing deep convection (thunder) with a couple
of strong storms as a result of boundary collisions. Expect
scattered storms to develop just on the west side of the peninsula
through this evening as a result of sea breeze collision and a few
of these may push back into Lake county after sunset.
Monday...High pressure centered just off of the mid Atlc coast
will continue to drift slowly seaward through the day. A cold
front over the Mississippi Valley early in the period will move
towards the FL Panhandle by early evening while weakening.
Moistening will continue with precip water values 1.60-1.80
inches and combined with sfc heating will produce scattered
afternoon showers and lightning storms. Steering flow will be out
of the southwest at around 20 to 25 mph so expect some cells to
make it back to the Volusia/Brevard coasts late in the day. Rain
chances will be lowest along the Treasure coast. Highs will be in
the mid 80s near the coast and upper 80s inland.
Tuesday and Wednesday...Broad area of high pressure over the
Atlantic will turn winds more south/southwesterly and bring very
warm conditions on Tuesday with high temperatures topping out in the
upper 80s/low 90s areawide. This morning's 12Z model guidance has
backed off on precipitation chances for Tuesday as it keeps the weak
surface boundary further north than previous runs. Have trimmed PoPs
to generally around 20% from I-4 northward with lower chances
further south. A late-day sea breeze collision could also generate a
few showers/isolated storms mainly in northern Brevard and Volusia
counties. Activity should wind down after sunset with only a slight
chance of showers offshore continuing into the overnight hours. Low
temperatures will be well above average and only dropping to the
upper 60s to around 70 Tuesday night into Wednesday morning.
Deep-layer south/south-southwesterly flow will continue on Wednesday
with near-record high temperatures possible. Most areas should
remain dry except the coastal counties where a late-day sea breeze
collision could generate a few showers/storms.
Thu-Sat...Stronger cold front forecast to push through Thu with a
30 percent chance for showers/storms. Then high pressure forecast
to slowly build into the area with much drier/cooler air.
Temperatures remain quite warm ahead of the front, then a
noticeably cooler and drier airmass will build in as the cold
front shifts east, with highs in the 70s and lows in the 50s by
week's end. We may actually see some U40s across the interior
overnight Fri/early Sat morning.
&&
.AVIATION...
Mainly VFR... Convection develops over western peninsula and may
push over Kissimmee River...VCSH at KISM/KMCO and possibly KLEE.
East coast sea breeze causing gusty winds along the coast.
Overnight fog is less likely but MVFR CIGs possible in moist
southerly flow. Have added a SCT layer at 010 AGL as a heads up
but may need to upgrade to BKN.
&&
.MARINE...
South winds increase 15 to 20 knots Monday then 20 knots offshore
Monday night so have raised a Small Craft Advisory for the
offshore waters of Volusia and Brevard counties. Seas will build 4
to 5 feet Monday then 6 to 7 feet offshore Monday night. Small
Craft Caution will be needed elsewhere. Seas will slowly subside
into mid week.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 68 83 68 87 / 10 40 20 20
MCO 69 87 68 91 / 10 40 20 20
MLB 70 84 71 90 / 10 30 20 10
VRB 70 85 70 89 / 10 20 10 10
LEE 70 86 71 87 / 20 40 20 20
SFB 68 86 69 89 / 10 40 20 20
ORL 69 86 70 89 / 10 40 20 20
FPR 69 85 69 90 / 10 20 10 10
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...Small Craft Advisory from 4 PM Monday to 10 AM EDT Tuesday for
Flagler Beach to Volusia-Brevard County Line 20-60 nm-
Volusia-Brevard County Line to Sebastian Inlet 20-60 nm.
&&
SHORT TERM...Kelly
MID TERM...Combs
AVIATION...Smith
RADAR...JohnsonHazardous weather outlook, Apr 2, 9:00 AM EDT, 11 hours 43 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 900 AM EDT Sun Apr 2 2017 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-030200- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia County- Northern Lake County-Orange-Seminole-Southern Brevard County- Osceola-Indian River-Okeechobee-St. Lucie-Martin- Coastal Volusia County-Southern Lake County- Northern Brevard County- 900 AM EDT Sun Apr 2 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .THUNDERSTORM IMPACT... Increasing moisture across south central Florida, may generate showers and possibly a thunderstorm or two over the interior later today. Best chance for this activity will be near Lake Okeechobee and across Osceola and Okeechobee counties as the sea breeze moves inland this afternoon. If any storms do develop, they will have the potential to produce dangerous cloud to ground lightning and gusty winds up to 40 mph. .RIP CURRENT IMPACT... A moderate risk for dangerous rip currents will exist at the beaches of east central Florida today. While rip currents can form at any time, the greatest risk will occur from mid afternoon into early evening due to tidal effects. Always swim within sight of a lifeguard and never swim alone. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. A slight chance of lightning storms is in the forecast on Monday and Tuesday as another weakening frontal boundary approaches from the Gulf of Mexico. Deteriorating boating conditions expected over the coastal waters early this week, ahead of next frontal boundary to approach the area. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today. Weitlich/Johnson
In the hours before
Special weather statement, Apr 2, 3:52 PM EDT, 4 hours 51 minutes before
Special Weather Statement
National Weather Service Melbourne FL
352 PM EDT SUN APR 2 2017
FLZ059-064-022030-
St. Lucie FL-Martin FL-
352 PM EDT SUN APR 2 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ST. LUCIE AND
WESTERN MARTIN COUNTIES UNTIL 430 PM EDT...
At 351 PM EDT, Doppler radar was tracking a strong thunderstorm 8
miles northeast of J And S Fish Camp, moving south at 5 to 10 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
J And S Fish Camp and Port Mayaca.
LAT...LON 2698 8062 2708 8066 2711 8066 2712 8068
2727 8068 2731 8065 2725 8044 2696 8054
2696 8056
TIME...MOT...LOC 1951Z 022DEG 9KT 2720 8060
LascodySpecial weather statement, Apr 2, 4:28 PM EDT, 4 hours 15 minutes before
Special Weather Statement
National Weather Service Melbourne FL
428 PM EDT SUN APR 2 2017
FLZ064-022100-
Martin FL-
428 PM EDT SUN APR 2 2017
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN MARTIN COUNTY UNTIL 500
PM EDT...
At 427 PM EDT, Doppler radar was tracking a strong thunderstorm 8
miles northeast of J And S Fish Camp, moving southeast at 5 to 10
mph.
Dime size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Indiantown.
LAT...LON 2713 8065 2721 8053 2721 8048 2713 8031
2696 8051
TIME...MOT...LOC 2027Z 312DEG 7KT 2715 8053
LascodyLocal storm report, Apr 2, 5:04 PM EDT, 3 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
504 PM EDT SUN APR 02 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0447 PM TSTM WND GST 5 NNW INDIANTOWN 27.09N 80.51W
04/02/2017 M47 MPH MARTIN FL MESONET
APRS SITE MEASURED A WIND GUST OF 47 MPH/41 KT FROM THE
EAST.
&&
JCSpecial weather statement, Apr 2, 5:28 PM EDT, 3 hours 15 minutes before
Special Weather Statement National Weather Service Melbourne FL 528 PM EDT SUN APR 2 2017 FLZ045-053-022200- Osceola FL-Orange FL- 528 PM EDT SUN APR 2 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL ORANGE AND NORTH CENTRAL OSCEOLA COUNTIES UNTIL 600 PM EDT... At 528 PM EDT, Doppler radar was tracking a strong thunderstorm over Saint Cloud, moving north at 20 mph. Dime size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Orlando, Kissimmee, Saint Cloud, Wedgefield and Buena Ventura Lakes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm. && LAT...LON 2813 8112 2813 8144 2845 8148 2846 8108 TIME...MOT...LOC 2128Z 189DEG 17KT 2822 8126 Combs
Special weather statement, Apr 2, 7:49 PM EDT, 54 minutes before
Special Weather Statement
National Weather Service Melbourne FL
749 PM EDT SUN APR 2 2017
FLZ053-030030-
Osceola FL-
749 PM EDT SUN APR 2 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN OSCEOLA COUNTY UNTIL
830 PM EDT...
At 749 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles northwest of Kissimmee Prarie Preserve, or 14 miles south of
Lake Marian, moving north at 15 mph towards State Route 60.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Kenansville and Lake Marian.
LAT...LON 2802 8112 2793 8087 2787 8087 2764 8100
2764 8114 2765 8113 2766 8113 2768 8115
2771 8115 2773 8117 2774 8116 2775 8118
2776 8117 2779 8119
TIME...MOT...LOC 2349Z 202DEG 18KT 2767 8112
LascodyNearby
Severe Thunderstorm Warnings in Florida, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.